MAUDE Adverse Event Report: ICU MEDICAL, INC., SOUTHINGTON CT JELCO VIAVALVE SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

ICU MEDICAL, INC., SOUTHINGTON CT JELCO VIAVALVE SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Catalog Number 326010
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle did not retract correctly.The blood also entered the top of device where it should not be, and blood was leaking at the connection chamber and hub.The event occurred multiple times while in use with a patient, and there were unknown signs or symptoms experienced.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).H3, h6: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
H6: codes were updated.One device was returned for investigation.The reported that issue was locked out viavalve needle-guard assembly with blister top stock and without catheter assembly & sheath.The probable cause for the reported complaint of catheter leakage and safety mechanism malfunction could not be determined.The sample displayed evidence of damaged porous barrier in the housing flash chamber area with visible blood leakage past barrier component.The damage to the component was highly probable to have occurred due to a fault during the assembly process.Based on analysis, the complaint is confirmed as a manufacturing error.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
ICU MEDICAL, INC., SOUTHINGTON CT
201 west queen street
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22441331
Report Number3012307300-2025-08048
Device Sequence Number15436830
Product Code FOZ
UDI-Device Identifier15019517078398
UDI-Public(01)15019517078398(17)270308(10)6103154
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number326010
Device Lot Number6103154
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown